Mississippi, 2008Damaging Wind in Mississippi, July 14, 2008
July 14, 2008 · NWS LIX · 1 event in 1 county or zone
Scattered thunderstorms develop along and in advance of a weak cold front that moved south across southeast Louisiana and south Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms develop along and in advance of a weak cold front that moved south across southeast Louisiana and south Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 14, 2:11 PM CST, 34 minutes earlier.
Area forecast discussion, Jul 14, 2:11 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT MON JUL 14 2008
.SYNOPSIS...
THE SURFACE COLD FRONT HAS BEEN SLOWLY MOVING SOUTHWARD FOR THE
LAST FEW HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING
AHEAD OF THE FRONT...WITH THE GREATEST COVERAGE SOUTH OF LAKE
PONTCHARTRAIN.
&&
.DISCUSSION...
THE SURFACE COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTHWARD THIS
EVENING AND INTO TONIGHT...BUT IS EXPECTED TO STALL NEAR THE COAST
OVER NIGHT TONIGHT. AS THE FRONT MOVES SOUTHWARD AND DRIER AIR
MOVES INTO THE AREA...CONVECTION OVER LAND AREAS SHOULD BEGIN TO
SUBSIDE.
BEHIND THE FRONT...A MUCH DRIER AIRMASS IS EXPECTED TO MOVE INTO
THE AREA UNDERNEATH A STRONG UPPER LEVEL RIDGE. FOR COASTAL
AREAS...THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG THE STALLED
FRONT ON TUESDAY.
WITH THE RIDGE IN FULL CONTROL OF THE REGIONAL WEATHER...THE DRY
AIRMASS AND LIMITED CONVECTION WILL ALLOW AFTERNOON TEMPERATURES
TO REBOUND ABOVE NORMAL BY WEDNESDAY. HAVE GENERALLY GONE WITH
SILENT 10 POPS THROUGH THE END OF THE WORK WEEK. DID GO AHEAD AND
LEAVE THE SLIGHT CHANCE WORDING ON FRIDAY SINCE THERE MAY BE ENOUGH
MOISTURE AROUND TO WEAKEN THE CAP AND ALLOW A FEW DIURNALLY FORCED
SHOWERS AND THUNDERSTORMS...WITH SIMILAR CONDITIONS OF SATURDAY.
A TROPICAL WAVE MOVING THROUGH THE GULF OF MEXICO WILL PUMP AMPLE
MOISTURE INTO THE REGION BY SUNDAY...WHICH WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TERMINALS
THIS AFTERNOON. AS THE SURFACE COLD FRONT MOVES THROUGH
SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI...CLOUDS SHOULD
BEGIN TO LIFT AND BECOME MORE SCATTERED. A FEW HOURS OF MVFR VSBYS
DUE TO FOG WILL BE POSSIBLE NEAR DAYBREAK AT MCB AND BTR.
&&
.MARINE...
A FRONTAL BOUNDARY IS EXPECTED TO STALL NEAR THE GULF COAST WITH
WINDS AROUND 10 KNOTS THROUGH TUESDAY. BEYOND TUESDAY...GENERALLY
LIGHT AND VARIABLE WINDS CAN BE EXPECTED ACROSS THE COASTAL
WATERS THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 93 65 95 / 20 10 10 10
BTR 70 95 68 96 / 20 10 10 10
MSY 74 92 74 94 / 20 10 10 10
GPT 68 92 70 93 / 20 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
95/DM
Hazardous weather outlook, Jul 14, 9:34 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1034 AM CDT MON JUL 14 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-151545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1034 AM CDT MON JUL 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY...LEADING TO A
CHANCE OF THUNDERSTORMS ACROSS THE AREA. THOUGH SEVERE WEATHER IS
NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY
GUSTY WINDS UP TO 45 MPH. THE COLD FRONT WILL PUSH OFFSHORE
THIS EVENING...WITH CONVECTION CONTINUING THROUGH THE NIGHT OVER THE
OFFSHORE WATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
95/DM
In the hours before
Special weather statement, Jul 14, 12:34 PM CST, 2 hours 11 minutes before
LAZ058>060-141930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
134 PM CDT MON JUL 14 2008
...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN NEAR RESERVE...MOVING SOUTHEAST AT 14 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
HAHNVILLE BY 210 PM
NEW SARPY BY 220 PM
DESTREHAN BY 225 PM
BOUTTE BY 230 PM
WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 14, 12:42 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
142 PM CDT MON JUL 14 2008
LAZ040-141915-
ST TAMMANY-
142 PM CDT MON JUL 14 2008
...STRONG THUNDERSTORMS MOVING THROUGH ST. TAMMANY PARISH...
A LING OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PEARL RIVER
TO COVINGTON...MANDEVILLE AND MADISONVILLE WILL CONTINUE TO
PUSH SOUTH ACROSS CENTRAL AND SOUTHERN ST. TAMMANY PARISH
THROUGH 230 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN.
Local storm report, Jul 14, 1:36 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
236 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAHNVILLE 29.97N 90.42W
07/14/2008 ST. CHARLES LA EMERGENCY MNGR
A TREE WAS BLOWN DOWN.
&&
11Special weather statement, Jul 14, 1:43 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CDT MON JUL 14 2008
LAZ058>064-067>070-142045-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
ORLEANS-ST CHARLES-ST JOHN THE BAPTIST-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
243 PM CDT MON JUL 14 2008
...STRONG THUNDERSTORMS AFFECT AREAS OF THE SOUTH SHORE...
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH AND AFFECT AREAS
OF THE SOUTH SHORE...INCLUDING THE NEW ORLEANS METRO AREA...THROUGH
AT LEAST 4 PM. SOME OF THESE THUNDERSTORMS WILL BE STRONG AND
PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HEAVY
DOWNPOURS OF RAIN.
Local storm report, Jul 14, 2:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM MARINE TSTM WIND 13 S MANDEVILLE 30.18N 90.08W
07/14/2008 M34 MPH GMZ530 LA C-MAN STATION
A WIND GUST OF 34 KNOTS...OR 39 MPH...WAS MEASURED AT MID
LAKE ON THE CAUSEWAY BRIDGE.
&&
11Special weather statement, Jul 14, 2:36 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT MON JUL 14 2008
MSZ081-142100-
HARRISON-
336 PM CDT MON JUL 14 2008
...STRONG THUNDERSTORM AFFECTING THE BILOXI AREA...
A THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS
OF RAIN WILL CONTINUE TO AFFECT BILOXI AND SECTIONS OF GULFPORT
THROUGH AT LEAST 4 PM. THIS THUNDERSTORM WILL ALSO BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 40 MPH. LOCALIZED FLOODING OF SOME
ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH THIS STORM.
Thunderstorm Wind, Harrison
- When
- July 14, 2:45 PM CST
- Where
- Harrison County, Gulfport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -89.080
Thunderstorm winds knocked down a communications tower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20082 deaths · 1 event
- Flash Flood in New Mexico, July 14, 20081 death · $25,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 14 to 15, 2008$1.4 million · 1.75 in hail · 10 events
- Tornado and Hail in Minnesota, July 14, 2008$275,000 · EF0 · 5 events
- Tornado and Hail in Nebraska, July 14, 2008$141,000 · EF0 · 15 events
- Flash Flooding and Damaging Wind in Georgia, July 14, 2008$36,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Minnesota, July 14, 20081 in hail · 28 events
- Damaging Wind and Lightning Strike in Texas, July 14, 2008$25,000 · 50 kt wind · 2 events
- Lightning Strike in Virginia, July 14, 2008$20,000 · 1 event
- Hail and Damaging Winds in North Carolina, July 14, 20081 in hail · 3 events
- Heavy Rain in Florida, July 14 to 15, 20082 events
- Flash Flooding in California, July 14 to 15, 2008$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126491.